Alert archive / Wisconsin / Gale Warnings in 2026

Gale Warning 2, NWS Green Bay, WI

January 18, 2026

NWS Green Bay, WI issued this gale warning at Jan 18, 2026, 2:08 AM CST. It took effect at Jan 19, 2026, 12:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2026, 2:08 AM CST (08:08 UTC)
In effect from
Jan 19, 2026, 12:00 AM CST
Expired
Jan 19, 2026, 12:00 PM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

460 
WHUS73 KGRB 180808
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
208 AM CST Sun Jan 18 2026

LMZ521-522-541>543-181800-
/O.UPG.KGRB.GL.A.0002.260119T0600Z-260119T1800Z/
/O.NEW.KGRB.GL.W.0002.260119T0600Z-260119T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
208 AM CST Sun Jan 18 2026

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
MONDAY...

* WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and 
  waves 1 to 4 ft expected. Waves on Bay of Green Bay are for ice 
  free areas. 

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...From midnight tonight to noon CST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
6 follow-up statements
371 
WHUS73 KGRB 181615
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1015 AM CST Sun Jan 18 2026

LMZ521-522-541>543-190015-
/O.CON.KGRB.GL.W.0002.260119T0600Z-260119T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1015 AM CST Sun Jan 18 2026

...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST MONDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  waves 2 to 5 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...From midnight tonight to noon CST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
299 
WHUS73 KGRB 182222
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
422 PM CST Sun Jan 18 2026

LMZ521-522-541>543-190630-
/O.CON.KGRB.GL.W.0002.260119T0600Z-260119T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
422 PM CST Sun Jan 18 2026

...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST MONDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and 
  waves up to 3 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...From midnight tonight to noon CST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

Kurimski
990 
WHUS73 KGRB 190326
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
926 PM CST Sun Jan 18 2026

LMZ521-522-541>543-191130-
/O.CON.KGRB.GL.W.0002.260119T0600Z-260119T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
926 PM CST Sun Jan 18 2026

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and 
  waves up to 3 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until noon CST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

Kurimski
791 
WHUS73 KGRB 191004
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
404 AM CST Mon Jan 19 2026

LMZ521-522-541>543-191800-
/O.CON.KGRB.GL.W.0002.000000T0000Z-260119T1800Z/
/O.NEW.KGRB.SC.Y.0008.260119T1800Z-260120T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
404 AM CST Mon Jan 19 2026

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST
TUESDAY...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with
  gusts up to 40 kt and waves up to 3 ft. For the Small Craft
  Advisory, west winds 15 to 25 kt with gusts up to 30 kt and
  waves up to 3 ft expected. Waves on the Bay of Green Bay are for
  ice free areas.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...For the Gale Warning, until noon CST today. For the 
  Small Craft Advisory, from noon today to 6 AM CST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

JLA
253 
WHUS73 KGRB 191535
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
935 AM CST Mon Jan 19 2026

LMZ521-522-541>543-192345-
/O.CON.KGRB.GL.W.0002.000000T0000Z-260119T1800Z/
/O.CON.KGRB.SC.Y.0008.260119T1800Z-260120T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
935 AM CST Mon Jan 19 2026

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with
  gusts up to 35 kt and waves of 2 to 4 ft. For the Small Craft
  Advisory, west winds 10 to 20 kt with gusts up to 30 kt and
  waves of 2 to 4 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...For the Gale Warning, until noon CST today. For the 
  Small Craft Advisory, until 6 AM CST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
416 
WHUS73 KGRB 191740
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1140 AM CST Mon Jan 19 2026

LMZ521-522-541>543-200145-
/O.EXP.KGRB.GL.W.0002.000000T0000Z-260119T1800Z/
/O.CON.KGRB.SC.Y.0008.260119T1800Z-260120T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1140 AM CST Mon Jan 19 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...
...GALE WARNING WILL EXPIRE AT NOON CST TODAY...

* WHAT...West winds 15 to 25 kts. Gusts up to 30 kts this
  afternoon. Waves up to 3 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until 6 AM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Kruk

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 17, 10:56 PM CST, 3 hours 12 minutes earlier. Its key messages:

  • Brief, but heavy scattered snow showers are likely to develop across far northeast and east-central WI this afternoon and early evening. Snow accumulations will be light, but visibility drops to 1 mile or less are possible at times.
  • A clipper system to bring 1-2" of snow to the area Sunday through Sunday night, followed by strong winds which could create blowing snow throughout Monday morning.
  • A Cold Weather Advisory has been issued for Monday morning, with additional cold weather headlines likely this week as colder air settles over the region.
Area forecast discussion, Jan 17, 10:56 PM CST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1056 PM CST Sat Jan 17 2026

Updated aviation portion for 06Z TAF issuance

.KEY MESSAGES...

- Brief, but heavy scattered snow showers are likely to develop
  across far northeast and east-central WI this afternoon and
  early evening. Snow accumulations will be light, but visibility
  drops to 1 mile or less are possible at times.

- A clipper system to bring 1-2" of snow to the area Sunday
  through Sunday night, followed by strong winds which could
  create blowing snow throughout Monday morning.

- A Cold Weather Advisory has been issued for Monday morning, with
  additional cold weather headlines likely this week as colder air
  settles over the region.

&&

.DISCUSSION...
Issued at 339 PM CST Sat Jan 17 2026

No major weather systems in the forecast, but there are still a
number of weather concerns/impacts over the next few days to
address.

Snow...Have been seeing on and off scattered, light snow across
much of the area throughout the day, but additional accumulations
have been minor. A final push of these snow showers is expected
across far northeast and east-central WI this evening as a
boundary combined with steep low level lapse rates leads to a
period of brief, but heavy snow showers. Most of the CAMs are
depicting this development, and can start to see it taking shape
on radar as of 21Z. Accumulations will be around or less than an
inch because of the short duration at any one location, but
visibility drops to 1 mile or less are possible within the
heaviest snow showers. These would be expected through about
01-02Z (7-8PM CST) and then come to an end. Some lingering light
snow in north- central WI overnight, other quite weather is
expected through mid- morning Sunday.

Another clipper system comes through the area Sunday into Monday,
bringing a period of light snow, and eventually strong winds
behind it. Snow spreads in from west to east late Sunday morning
into the early afternoon, then continues through late Sunday
evening, eventually tapering off by Monday morning. Forecast
amounts will range from 1-2" for most, which will accumulated
slowly. Amounts of 2-5" are forecast across far north-central WI,
especially Vilas County. Probabilities for at least 1" of snow
range from 60-95%, but quickly drop off to a 10-50% chance of 2"+
aside from north-central WI. With winds gusting to 30+ mph Monday
morning, blowing snow may lead to a period of reduced visibility
Monday morning even though the snow ends, particularly for open
areas in central into east- central WI. However, confidence in
blowing snow impacts is lower. Winds will also create gales for
marine zones, and a Gale Watch remains in effect.

Another similar clipper system could impact the area during the
midweek, roughly late Tue-Wed time frame.

Cold/Wind Chills...Colder air starts to filter in Sunday, with a
stronger push of cold on Monday. The cold combined with the strong
winds will make for wind chills of 20 to 30 below for most. A Cold
Weather Advisory has been issued for the western CWA from
09-18Z/Mon. An eastward expansion may be needed, but confidence of
reaching criteria is lower here. Additional cold weather headlines
are likely Tuesday morning. There is a very small improvement to
temperatures midweek, but probably just enough to stay away from
headlines, then another cold push of air comes in for next
weekend.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 1056 PM CST Sat Jan 17 2026

A mix of MVFR/VFR conditions were noted across the area late this
evening as a mid level shortwave and attendant surface trough
produced light snow and flurries. These conditions are expected to
last through the overnight hours as the shortwave and trough track
through the area. Snowfall accumulations will be light, with at
best a few tenths of an inch of light fluffy snow.

Quiet weather is then expected for early Sunday morning, with the
next round of light snow moving in from the west late Sunday
morning and lasting through Sunday evening. This activity is
expected to drop conditions to IFR/LIFR at times.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Cold Weather Advisory from 3 AM to noon CST Monday for WIZ005-
010-011-018>020-030-031-035>037-045.
&&

DISCUSSION.....KLJ
AVIATION.......Kurimski
Hazardous weather outlook, Jan 17, 9:49 PM CST, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
949 PM CST Sat Jan 17 2026

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-190400-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
949 PM CST Sat Jan 17 2026

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered light snow showers or flurries could lead to periods of
slippery roads across the region tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Hazardous travel may develop Sunday afternoon and Monday due to a
prolonged period of light snow, followed by strong winds creating
blowing snow and low visibility. The bay and Lake Winnebago could
experience near whiteout conditions.

Wind chills of 20 to 30 below are expected Monday and Tuesday
mornings, leading to hazardous conditions to anyone outdoors and
unprotected. Little relief is expected during the rest of the
week.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to forward snowfall measurements to the
National Weather Service in Green Bay.

LMZ521-522-541>543-190400-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
949 PM CST Sat Jan 17 2026

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Northwest gales are likely late Sunday night and Monday morning. A
Gale Watch has been issued.

Kurimski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 2:05 AM CSTWinter Weather AdvisoryGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Oconto and 6 more34 hr

Nearby

Gale Warnings in Wisconsin, 2026Every gale warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.